# SDR UHLA2010061800071

- Difficulty date: June 18, 2010
- Submitted: June 29, 2010
- Operation: Air carrier
- Aircraft: N861RW
- Make and model: Emb ERJ 170-100 SE
- Aircraft serial: 17000094
- Aircraft time: 13,731 hours, 7,643 cycles
- System (JASC): 2150 · Cabin Cooling System
- Part: Acm
- Condition: Malfunctioned
- Location: Nr 2
- Stage of operation: TO
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

ON TAKEOFF ROLL STARTED TO SMELL SOMETHING LIKE BURNT SUGAR, A SWEET SMELL.  DURING LIFT OFF, F/O COULD SEE SMOKE IN COCKPIT.  ON APPROACH COCKPIT STARTED TO CLEAR BUT SMELL REMAINED.  RETURNED TO ORD, LANDED WITHOUT INCIDENT.  MAINTENANCE INSPECTED FWD AVIONICS, MID AND AFT AVIONICS, NO ABNORMAL SMELL, INSPECTED PASSENGER LIGHTS, READING LIGHTS, NO DEFECTS NOTED.  FOUND COFFEE STAINS ON RT ACM DUCTING.  PERFORMED ENGINE 1 AND 2 RUN, NO EVIDENCE OF SMOKE OR SMELL IAW EMB 170 FIM 21-20-810-801-A.  MAINTENANCE DEFERRED PACK 2 DUE TO COFFEE STAINS ON DUCTING.  MAINTENANCE REMOVED AND REPLACED THE NR 2 ACM AND NR 2 HEAT EXCHANGER.
